Kentucky, 2011

Hail and Damaging Winds in Kentucky, April 19 to 20, 2011

April 19 to 20, 2011 · NWS PAH · 27 events in 18 counties and zones

Thunderstorms organized into lines that produced scattered reports of damaging winds. A shortwave trough over the central and southern high Plains moved northeast through the Mid-Mississippi Valley into the upper Great Lakes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$590,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Thunderstorms organized into lines that produced scattered reports of damaging winds. A shortwave trough over the central and southern high Plains moved northeast through the Mid-Mississippi Valley into the upper Great Lakes. A surface low attendant to this system moved from west central Missouri northeast to north of St. Louis. The trailing cold front advanced southeast across the Lower Ohio Valley and served as the primary focus for thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 2:22 PM CST, 6 hours 33 minutes earlier.

Area forecast discussion, Apr 19, 2:22 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT TUE APR 19 2011

.DISCUSSION...

...MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR MOST OF
REGION...

IN WAIT MODE AT CURRENT TIME ACROSS OUR FORECAST AREA AS CONVECTION
IS BEGINNING TO INITIATE ALONG FRONTAL BOUNDARY MOVING EAST INTO SW
AND CENTRAL MO. MOST OF OUR AREA REMAINS UNDER A VERY SHARP CAP...AS
EVIDENT ON 16Z RUC SOUNDINGS. THIS CAP SHOULD KEEP MOST LOCATIONS
STORM FREE UNTIL IT WEAKENS AND JUST AHEAD OF THE LINE OF STORMS
VERY LATE THIS AFTERNOON INTO THE EARLY THIS EVENING. MODERATE RISK
OF SEVERE STORMS WITH THE ENTIRE BAG OF SEVERE RISKS POSSIBLE...
ESPECIALLY WITH DAMAGING WIND GUSTS AND LARGE HAIL...ISOLATED
TORNADOES AND EVEN THE POTENTIAL FOR HEAVY RAIN ALONG ALONG AND
BEHIND THE LINE OF STORMS.

STILL IS SOME CONCERN THAT A PREFRONTAL SURFACE TROF WILL DEVELOP
OUT AHEAD OF THE MAIN FRONT/LINE OF STORMS EARLY TONIGHT. IF THIS
OCCURS AND FORCING IS STRONG ENOUGH TO ERODE THE CURRENT THERMAL
CAP...WE COULD END UP WITH INDIVIDUAL/DISCRETE THUNDERSTORM ACTIVITY
OUT AHEAD OF THE MAIN LINE....ESP THIS EVENING. IF THIS WERE TO
OCCUR...ENVIRONMENTAL CONDITIONS WOULD BE MORE FAVORABLE FOR VERY
LARGE HAIL AND A CREATE LARGER POTENTIAL FOR TORNADOES TO SPIN UP.
THIS SITUATION APPEARS MORE LIKELY ALONG AND NW OF THE OHIO
RIVER...AND IN SE MO.

THE MODELS TRENDED A BIT FASTER AND HAVE STAYED THE COURSE. BY 06Z...
THE LOW SHOULD BE OVER NCNTRL INDIANA WITH THE TRAILING COLD FRONT
JUST EAST OF THE OHIO RIVER. THEREFORE WE LOWERED POPS CONSIDERABLY
AFTER MIDNIGHT FROM THE WEST. WE HAVE WEDNESDAY AND NIGHT DRY GIVEN
THE INFLUENCE OF SURFACE HIGH PRESSURE TO OUR NORTH PUSHING SOUTH
THROUGH THE REGION.

THURSDAY INTO THURSDAY NIGHT POPS ARE ON THE INCREASE AS MID LEVEL
FLOW BECOMES MORE SWLY AND DRAWS THE SFC BOUNDARY BACK NORTH ACROSS
THE AREA AS A WARM FRONT THU NIGHT. BEST CHANCE FOR ANY STRONG STORM
WOULD LIKELY BE JUST NORTH OF THE WARM FRONT THU NIGHT...SO
INCREASED POPS INTO THE LIKELY RANGE OVER MUCH OF THE REGION.

ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM AS THE
STORM TRACK CHANGES LITTLE. MODERATELY STRONG WEST/SOUTHWEST MID
LEVEL FLOW WILL STEER LOW PRESSURE SYSTEMS ACROSS THE CENTRAL PLAINS
TO THE UPPER MISSISSIPPI VALLEY/WESTERN GREAT LAKES. THIS SHOULD
RESULT IN A GENERALLY WARM AND HUMID PATTERN...WITH PERIODS OF
SHOWERS AND THUNDERSTORMS. REGARDING THE DAILY DETAILS...

ON FRIDAY...A SURFACE WARM FRONT WILL LIFT NORTH OF THE LOWER OHIO
VALLEY. PRECIPITATION WILL DIMINISH FROM SOUTH TO NORTH DURING THE
DAY...WITH SOME CLEARING LIKELY IN THE AFTERNOON.

ON FRIDAY NIGHT...A COLD FRONT WILL MOVE SOUTHEAST TOWARD THE MID
MISSISSIPPI VALLEY. COMPARED TO TONIGHTS SYSTEM...THE FRIDAY NIGHT
SYSTEM LOOKS TO BE A LITTLE WEAKER AND FURTHER NORTHWEST. IN
FACT...THE 12Z GEFS KEEPS THE CENTRAL PRESSURE ABOVE 1000 MB AT ITS
DEEPEST POINT. FORECAST CAPES AND WIND FIELDS ARE NOT AS IMPRESSIVE
AS THIS EVENING...BUT STILL EASILY SUFFICIENT FOR ORGANIZED
SEVERE.

ON SATURDAY THROUGH SUNDAY...THE MODELS REMAIN HIGHLY DIVERGENT WITH
RESPECT TO THE FRONTAL MOVEMENT. THE 12Z GFS REMAINS CONSISTENT WITH
PREVIOUS RUNS BY STALLING THE FRONT OVER THE LOWER OHIO VALLEY
THROUGH THE WEEKEND. THE 12Z HPC AND ECMWF SOLUTIONS KEEP THE FRONT
FARTHER NORTH. FORECAST WILL LEAN TOWARD THE SOMEWHAT WARMER AND
DRIER HPC/ECMWF SOLUTIONS.

EARLY NEXT WEEK...A DEEPENING 500 MB TROUGH OVER THE PLAINS WILL
RESULT IN SURFACE CYCLOGENESIS WELL TO OUR WEST. DEPENDING ON THE
TRACK OF THE SYSTEM...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE.
THE MODELS SEEM TO BE TRENDING SLOWER AND STRONGER WITH THE
SYSTEM...MEANING THAT MONDAY IS LOOKING WARMER AND DRIER WHILE
TUESDAY IS MORE LIKELY TO BE ACTIVE.

CHANCES FOR HEAVY RAIN/FLOODING POTENTIAL WILL HEAVILY DEPEND ON THE
FRONTAL MOVEMENT THIS WEEKEND...WHICH THE MODELS ARE STILL HAVING
TROUBLE WITH.

&&

.AVIATION...
WINDS WILL BE S TO SW AT 10 TO 20 KTS WITH GUSTS TO 30 KTS THIS
AFTERNOON INTO THE EVENING...AHEAD OF ADVANCING STRONG COLD FRONT
THAT SHOULD DEVELOP WIDESPREAD CONVECTION/SQUALL LINE THAT WILL
LIKELY BRING AT LEAST SCT...IF NOT WIDESPREAD...WIND GUSTS FROM 40
TO 60 KTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE
ACROSS THE ENTIRE REGION TONIGHT...BEGINNING 00Z TO 05Z THIS EVENING
KCGI TO KPAH...04Z TO 09Z AS BEST GUESS IN TIMING FOR KEVV TO KOWB.
IFR CLOUDS WILL LIKELY PERSIST THROUGH MUCH OF THE LATTER PORTION OF
THE FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT/MY
Hazardous weather outlook, Apr 19, 5:46 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT TUE APR 19 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
646 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL 200 AM.
REFER TO THE WATCH FOR DETAILS.

A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES. LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL ALL BE POSSIBLE
WITH ANY SEVERE STORMS. LOCALLY HEAVY RAIN IS ALSO A THREAT.
INDIVIDUAL STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH.

REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON
WIDESPREAD MINOR TO MODERATE RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT...OFF AND
ON THROUGH THE END OF THE WEEK. ISOLATED STRONG TO SEVERE STORMS
CANNOT BE RULED OUT.

MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE THROUGH
MUCH OF THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH TONIGHT.

In the hours before

Local storm report, Apr 19, 8:31 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
931 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     SESSER                  38.09N 89.05W
04/19/2011                   FRANKLIN           IL   TRAINED SPOTTER

            TIME ESTIMATED. WIDESPREAD TREES AND POWER LINES DOWN.

&&

SMITTY
Local storm report, Apr 19, 8:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
938 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             CHAFFEE                 37.18N 89.66W
04/19/2011  M0.88 INCH       SCOTT              MO   TRAINED SPOTTER

&&

DLL
Local storm report, Apr 19, 8:42 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
942 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     MOUNT VERNON            37.94N 87.90W
04/19/2011  E65.00 MPH       POSEY              IN   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN IN THE CITY LIMITS

&&

DLL
Local storm report, Apr 19, 8:49 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND GST     OLIVE BRANCH            37.17N 89.35W
04/19/2011  E90 MPH          ALEXANDER          IL   EMERGENCY MNGR

            WIND GUSTS ESTIMATED 80 TO 90 MPH.

&&

SMITTY
Local storm report, Apr 19, 8:51 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
951 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     VIENNA                  37.41N 88.89W
04/19/2011  M75 MPH          JOHNSON            IL   TRAINED SPOTTER

            SEVERAL TREES DOWN WEST OF THE CITY LIMITS AND DIME SIZE
            HAIL

&&

DLL
Local storm report, Apr 19, 8:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
952 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     OLIVE BRANCH            37.17N 89.35W
04/19/2011  M95 MPH          ALEXANDER          IL   EMERGENCY MNGR

            WIND GUST MEASURED. NUMEROUS TREES AND POWER LINES DOWN.
            POWER OUTAGES REPORTED.

&&

SMITTY

The radar

The Evansville,IN radar (KVWX), 51 km away, was scanning. The volume nearest the first event began at 02:54 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 10 hail, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Henderson

When
April 19, 8:55 PM CST to 9:02 PM CST
Where
Henderson County, Henderson Arpt to Spottsville
Measured
59 kt (68 mph) measured gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
37.800, -87.680

A wind gust to 68 mph was measured along Highway 60 near Spottsville. At the Henderson airport, the peak wind gust was 60 mph. There were power outages and numerous trees down in Henderson.

Thunderstorm Wind, Daviess

When
April 19, 9:25 PM CST
Where
Daviess County, Owensboro to 1 mi E of Owensboro
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
37.770, -87.120

This estimated wind gust was reported by a spotter on the east side of the city. There was minor damage to trees, a home, and a gas station canopy in the city.

Thunderstorm Wind, McCracken

When
April 19, 9:27 PM CST to 9:30 PM CST
Where
McCracken County, (Pah)barkley Arpt Pa to Reidland
Measured
51 kt (59 mph) measured gust
Property damage
$50,000
Reported by
ASOS
Coordinates
37.070, -88.770

A wind gust to 59 mph was measured by automated equipment at Barkley Regional Airport. The strong winds damaged the dome of a steeple-like structure atop a church in downtown Paducah. A large tree limb fell on a house in Paducah. Some trees were blown down in the Reidland area.

Thunderstorm Wind, McLean

When
April 19, 9:35 PM CST
Where
McLean County, Beech Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
37.620, -87.400

Trained spotters reported tree limbs were blown down by gusts near 65 mph.

Thunderstorm Wind, Carlisle

When
April 19, 9:38 PM CST
Where
Carlisle County, 0.55 mi E of Magee Spgs to 1.36 mi NNE of Magee Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
36.920, -88.910

A few garage buildings along Highway 121 were damaged. Three trees were blown down across a road near the Ballard County line.

Hail, Daviess

When
April 19, 9:45 PM CST
Where
Daviess County, Owensboro
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.770, -87.120

Hail, McCracken

When
April 19, 9:46 PM CST
Where
McCracken County, Lone Oak
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.030, -88.670

Hail, Carlisle

When
April 19, 9:47 PM CST
Where
Carlisle County, 0.89 mi NE of Arlington
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.790, -89.010

Thunderstorm Wind, Hickman

When
April 19, 9:48 PM CST
Where
Hickman County, Clinton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.670, -88.980

A carport was destroyed.

Thunderstorm Wind, Crittenden

When
April 19, 10:10 PM CST
Where
Crittenden County, Marion
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
37.330, -88.080

This wind gust was measured at a Kentucky mesonet site.

Thunderstorm Wind, Graves

When
April 19, 10:11 PM CST
Where
Graves County, 1.31 mi WNW of Mayfield
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
36.740, -88.650

A spotter estimated winds gusted from 60 to 70 mph. A few trees were blown down.

Hail, Marshall

When
April 19, 10:14 PM CST
Where
Marshall County, Calvert City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.030, -88.350

Thunderstorm Wind, Graves

When
April 19, 10:32 PM CST
Where
Graves County, 0.89 mi SW of Wingo
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.640, -88.740

A spotter estimated wind gusts around 60 mph. A few trees were blown down.

Thunderstorm Wind, Fulton

When
April 19, 10:36 PM CST
Where
Fulton County, 2 mi E of Hickman
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.570, -89.144

Hail, Lyon

When
April 19, 10:37 PM CST
Where
Lyon County, 2.16 mi NW of Mont
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.970, -88.080

Thunderstorm Wind, Trigg

When
April 19, 10:43 PM CST
Where
Trigg County, 3.95 mi NW of Cadiz
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.917, -87.861

Emergency management estimated a wind gust to 60 mph.

Hail, Hopkins

When
April 19, 10:45 PM CST
Where
Hopkins County, Madisonville
Measured
1 in hail
Reported by
Public
Coordinates
37.330, -87.500

Hail, Caldwell

When
April 19, 10:50 PM CST
Where
Caldwell County, 2.14 mi SSW of Friendship
Measured
1 in hail
Reported by
COOP Observer
Coordinates
37.020, -87.760

Thunderstorm Wind, Calloway

When
April 19, 11:00 PM CST to 11:20 PM CST
Where
Calloway County, 1.22 mi NNW of Lynn Grove to 1.42 mi SSW of Hamlin
Measured
61 kt (70 mph) estimated gust
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
36.615, -88.441

Wind damage occurred across much of Calloway County, mainly across the southern half, including Murray. The county sheriff department estimated 100 trees were down on roads and power lines. At least three houses were damaged by falling trees. A large tree fell on several vehicles near the Murray State University campus, damaging or destroying four of them. On the Murray State University campus, the roof of a paint shop was extensively damaged, numerous tree limbs were down, and a fence was down. A metal roof was blown off a horse barn. The greatest concentration of damage was in the southeast corner of the county. Wind speeds were measured from 60 to 62 mph at three places on the west side of the county. Based on damage reports, even higher wind speeds occurred in the southeast part of the county.

Hail, Calloway

When
April 19, 11:12 PM CST
Where
Calloway County, 1 mi S of Murray
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.605, -88.320

Thunderstorm Wind, Caldwell

When
April 19, 11:30 PM CST
Where
Caldwell County, 2.14 mi SSW of Friendship
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.020, -87.760

Wind gusts were estimated by a co-op observer.

Thunderstorm Wind, Christian

When
April 19, 11:40 PM CST
Where
Christian County, 2.07 mi S of Bennettstown
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
36.670, -87.600

A three-sided lean-to barn was blown across a road. Four greenhouses were damaged.

Thunderstorm Wind, Christian

When
April 19, 11:45 PM CST to 11:49 PM CST
Where
Christian County, La Fayette to Pembroke
Measured
62 kt (71 mph) measured gust
Property damage
$150,000
Reported by
AWOS
Coordinates
36.670, -87.650

A wind gust to 71 mph was measured at Oak Grove. The Fort Campbell airfield measured a gust to 58 mph. Numerous large trees were down in Oak Grove and Pembroke. On the Fort Campbell military installation, dozens of trees were snapped or uprooted, including six trees that were uprooted on the grounds of the high school. A tree fell on the elementary school. Some shingles were blown off buildings. Power lines and power poles were brought down by the trees. Some roads were blocked by fallen trees. Some roof damage was reported in La Fayette.

Hail, Muhlenberg

When
April 19, 11:52 PM CST
Where
Muhlenberg County, 5 mi SW of Greenville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.149, -87.244

Thunderstorm Wind, Todd

When
April 19, 11:55 PM CST
Where
Todd County, Pinchem
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
36.700, -87.200

Medium size trees were blown down.

Hail, Todd

When
April 20, 12:13 AM CST
Where
Todd County, 0.69 mi S of Sharon Grove
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.910, -87.100

Heavy Rain, McLean

When
April 20, 12:38 AM CST
Where
McLean County, Calhoun
Reported by
Trained Spotter
Coordinates
37.530, -87.270

A total of 2.20 inches was recorded over the past four hours.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289157, 289158, 289159, 289260, 289149, 289262, 289263, 289150, 289264, 289160, 289161, 289151, 289162, 297442, 289153, 297443, 297444, 289154, 289165, 289265, 289163, 289155, 289164, 289266, 297452, 289156, 296536.